A 34-year-old female asked:
Disclaimer

have been taking 10 mg of paxil (paroxetine) for about 6 months for anxiety. seems to have stopped helping as well. is it ok to take 20 mg?

3 doctor answers
Dr. Bassam Amawi
48 years experience Psychiatry
10 mg Paxil (paroxetine) ?: Yes , but u need to discuss it with u prescriber , since like all antidepressant it can have side effect.
Answered on Apr 30, 2016
Dr. Charles Barnhart
47 years experience Psychiatry
Probably: This is a decision you should only make after letting you doctor know. Paxil (paroxetine) can have what we call 'poop out' effect. That usually means increasing the dose, but you need to make that decision in conjunction with your doctor.
Answered on Jan 5, 2015
1
1 comment
6
6 thanks
Dr. Gregg Friedman
A Verified Doctor commented
A US doctor answered Learn more
Gregg L. Friedman MD, Psychiatrist agrees
Mar 24, 2013
Dr. Jonathan Shedler
13 years experience Clinical Psychology
Not good treatment: The issue is not just the correct dosage. The larger issue is that medication alone is not optimal treatment for anxiety. Psychotherapy is effective treatment for anxiety, and will help you understand and address the causes of the anxiety (not just the symptom). Sometimes talk is the best medicine. With good therapy, you will likely find that you need less medication, or none at all.
Answered on Jul 6, 2015
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 42-year-old female asked:
Dr. Lori Poling
A Verified Doctor answered
A US doctor answered Learn more
Paxil (paroxetine): Paxil (paroxetine) is generally best taken in the morning. At first these class of drugs (ssris) may cause you to become drowsy, but that is usually ... Read More
2
2 thanks
A 33-year-old female asked:
Dr. Aaron Ament
57 years experience Psychiatry
TELL: Hopefully you will trust a dr to know what medications you've been on. How else would the dr know? Tell the dr the whole works! ask if there's a bett ... Read More
1
1 thank
A 29-year-old male asked:
Dr. Ashu Syal
Dr. Ashu Syal answered
29 years experience Pediatric Nephrology and Dialysis
Humid: Humidity can trigger broncho spasm in somebody with reactive air way. May be you need an inhaler too along with ur anxiety Meds. See help from ur PMD
2
2 thanks
A 34-year-old male asked:
Dr. Lynne Weixel
35 years experience Clinical Psychology
Don't ask: Enjoy the benefit. Most drugs have an element of mystery and this seems to be working in your favor. It may continue to have a wonderful effect for yo ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month